Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


did they make me start to early
Mar 8, 2005

Hi. I tested positive for HIV in July 2004. I had swollen glands and ulcers in my throat around March and that is when my doctors think I seroconverted. In July my viral load was 150 000 and my CD4 was between 450-500 , 2 weeks later my viral load was down to 750 000 and 2 months later up to 80 000 and now in Dec 2004 around 67 000 - my viral load has gone from 450 -318 -370. I started my meds with my vl at 67 000 and CD4 at 370. I am on Sustiva, Viread and 3TC. Do you think I should have waited for a few more months to see if my CD4 and vl became more stable or was I right to start (bear in mind the doctors think I was only infected around Mar 2004)?

many thanks for your help

Response from Dr. Conway

Some people think it is a good idea to start treatment during the first months of infection, regardless of the CD4 count and viral load. This would be the reason for you going on treatment at the time that you did, so waiting would defeat the purpose. The benefits of starting at this time (keeping your immune system from being attacked, and perhaps being able to stop treatment after a year or so) must be weighed against the risks (side effects and the development of drug resistance). That is why many people like you go into clinical trials that are studying this acute/early HIV infection, but others just go ahead and make a decision with their primary health care providers, to start treatment or not.

As with most of HIV, there is no black and white answer. Good luck with what you have decided to do...



Previous
korea---please help
Next
hair loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement